Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla
Feb 27, 2007

The questions and answers you have provided here have been so helpful to me, I cannot begin to thank you all enough!

Needless to say, I was devastated when I found out that I was positive three years ago, I mentally and physically crashed. Somehow I found The Body. Your forum has been so comforting and valuable to me, words can't describe.

Anyway, about a week ago, I asked my MD to switch my medication from Sustiva and Combivir to Atripla. I had been on this combo exactly one year. So far, in just a few days, Atripla has made me feel completely different! On paper I look great. My viral count has been undetected for about 6 months and my white blood count has steadily been getting higher, BUT, I have felt awful, almost too doped up to do anything, waking up very lethargic, like a hangover, not to mention a strange gassy, constipated feeling like I had eaten a huge meal and couldn't "go". Now, after almost a week on the new one-a-day medicine, I feel so different. Hopefully, this will continue.

My MD did not recommend Atripla to me, but because you all have kept me informed, I knew what to ask for. I have a feeling that because I am undetectable, my MD wanted me to continue with the drug combo even with the side effects.

A heartfelt thank you.

Response from Dr. Young

Thanks for your post.

First off, it would seem that you were doing great on Combivir (AZT/3TC) and Sustiva (efavirenz)-- switching to the triple combo of Atripla (tenofovir/FTC/efavirenz) would make sense if you were having side effects or difficulty with the twice (versus once) daily dosing. Such switches are rarely associated with new side effects.

However, in your case, the hangover and gassy feelings are both unexpected and undesirable. I usually expect that these post-switch symptoms to improve; but if they don't I'd be in contact with your HIV treater. If I were your doctor, I'd not want you to have to unneeded side effects. BY



Previous
Being safe around someone with AIDS
Next
No question, just thanks.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement